MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely decreased hemoglobin results generated on the cell-dyn ruby analyzer for one hemodialysis patient from multiple draws.The results provided were: on (b)(6) 2024 initial result on close mode=6.8 g/dl, repeated same specimen at another laboratory on (b)(6) 2024 (unknown platform) = 8.0 g/dl on (b)(6) 2024 two specimens drawn from the patient vein and catheter; vein r2v on open mode=6.6 g/dl; catheter r2c on open mode = 6.8 g/dl, repeated on 09feb2024 r2v=6.78 g/dl, sample repeated on blood bank ruby=7.17 g/dl ((b)(6)), same specimen process at another reference laboratory (unknown platform) =7.30 g/dl, after troubleshooting repeated = 6.67 g/dl on (b)(6) 2024 new specimen redrawn and repeated at another lab (unknown platform) =8.0 g/dl the customer reported the results questioned by the doctor, due to the low value, he asked that the patient be transfused; however, prior to the procedure, the result was corroborated and was higher, therefore the transfusion was canceled.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Additional information in section a1 an evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely decreased hemoglobin results generated on the cell-dyn ruby analyzer for one hemodialysis patient from multiple draws.The results provided were: on (b)(6) 2024 initial result on close mode=6.8 g/dl, repeated same specimen at another laboratory on (b)(6) 2024 (unknown platform) = 8.0 g/dl on (b)(6) 2024 two specimens drawn from the patient vein and catheter; vein r2v on open mode=6.6 g/dl; catheter r2c on open mode = 6.8 g/dl, repeated on (b)(6) 2024 r2v=6.78 g/dl, sample repeated on blood bank ruby=7.17 g/dl (sn 54903bg), same specimen process at another reference laboratory (unknown platform) =7.30 g/dl, after troubleshooting repeated = 6.67 g/dl on (b)(6) 2024 new specimen redrawn and repeated at another lab (unknown platform) =8.0 g/dl the customer reported the results questioned by the doctor, due to the low value, he asked that the patient be transfused; however, prior to the procedure, the result was corroborated and was higher, therefore the transfusion was canceled.No impact to patient management was reported.
 
Event or Problem Description
The customer observed falsely decreased hemoglobin results generated on the cell-dyn ruby analyzer for one hemodialysis patient from multiple draws.The results provided were: on (b)(6) 2024 initial result on close mode=6.8 g/dl, repeated same specimen at another laboratory on (b)(6) 2024 (unknown platform) = 8.0 g/dl.On (b)(6) 2024 two specimens drawn from the patient vein and catheter; vein r2v on open mode=6.6 g/dl; catheter r2c on open mode = 6.8 g/dl, repeated on (b)(6) 2024 r2v=6.78 g/dl, sample repeated on blood bank ruby=7.17 g/dl (sn (b)(6)), same specimen process at another reference laboratory (unknown platform) =7.30 g/dl, after troubleshooting repeated = 6.67 g/dl on (b)(6) 2024 new specimen redrawn and repeated at another lab (unknown platform) =8.0 g/dl the customer reported the results questioned by the doctor, due to the low value, he asked that the patient be transfused; however, prior to the procedure, the result was corroborated and was higher, therefore the transfusion was canceled.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Updated information in section d4, primary udi number, additional information in section d10 - concomitant product.The field service representative replaced the hgb flow cell assembly of the cell-dyn ruby analyzer and adjusted the voltage value from 5.27v to 5.05v.After checking precision and calibration, a biocomparison test was performed and quality control passed.Review of the instrument service history for cell-dyn ruby serial number (b)(6) determined no further incidences were observed.Return testing was not completed as returns were not available.Data and information provided by the customer was reviewed.A review of tracking and trending did not identify any trends for the complaint issue.Labeling was reviewed and found to adequately address the issue.Based on the available information, no systemic issue or deficiency of the cell-dyn ruby for serial number (b)(6) was identified.All available patient information was included.Additional patient details are not available.

Brand Name
CELL-DYN RUBY SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden N39 E-932
GM   N39 E932
6122582960
MDR Report Key18815536
Report Number2919069-2024-00020
Device Sequence Number4342836
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public(01)00380740017170(21)72342BG
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer03/07/2024
05/23/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date03/15/2024
05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASSY, HGB FLOW CELL, CDRUBY, ROHS, 8921292204, UNK
Patient SexUnknown